Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 18, NWS Fort Worth, TX

April 19, 2025Erath County, Palo Pinto County, Parker County, Texas

NWS Fort Worth, TX issued this tornado warning at Apr 19, 2025, 10:01 PM CDT for Erath County, Palo Pinto County, Parker County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2025, 10:01 PM CDT (03:01 UTC)
Expired
Apr 19, 2025, 10:45 PM CDT
In force
44 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Erath County, TX, Palo Pinto County, TX, Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 78 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 6:47 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1192 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
3.4
Supercell composite
17.0

Open this sounding in Storm Lab

The text

As transmitted.

258 
WFUS54 KFWD 200301
TORFWD
TXC143-363-367-200345-
/O.NEW.KFWD.TO.W.0018.250420T0301Z-250420T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
1001 PM CDT Sat Apr 19 2025

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  North central Erath County in north central Texas...
  Southwestern Parker County in north central Texas...
  Southeastern Palo Pinto County in north central Texas...

* Until 1045 PM CDT.

* At 1000 PM CDT, a severe thunderstorm capable of producing a
  tornado was located near Morgan Mill, or 12 miles north of
  Stephenville, moving north at 20 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Morgan Mill around 1005 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Brazos, Lone Camp, Santo, Patillo, New Salem, and Hannibal.

This includes Interstate 20 between mile markers 374 and 392.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3272 9827 3265 9797 3256 9802 3256 9807
      3251 9807 3249 9806 3232 9815 3238 9834
TIME...MOT...LOC 0300Z 196DEG 16KT 3240 9823 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Hernandez
1 follow-up statement
264 
WWUS54 KFWD 200317
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1017 PM CDT Sat Apr 19 2025

TXC143-200327-
/O.CAN.KFWD.TO.W.0018.000000T0000Z-250420T0345Z/
Erath TX-
1017 PM CDT Sat Apr 19 2025

...THE TORNADO WARNING FOR NORTH CENTRAL ERATH COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight CDT for north
central Texas.

&&

LAT...LON 3272 9827 3265 9797 3256 9802 3256 9807
      3251 9807 3251 9831
TIME...MOT...LOC 0317Z 196DEG 16KT 3248 9820 

$$

TXC363-367-200345-
/O.CON.KFWD.TO.W.0018.000000T0000Z-250420T0345Z/
Parker TX-Palo Pinto TX-
1017 PM CDT Sat Apr 19 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
SOUTHWESTERN PARKER AND SOUTHEASTERN PALO PINTO COUNTIES...

At 1017 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Morgan Mill, or 17 miles north of Stephenville,
moving north at 20 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southwestern Parker and southeastern Palo Pinto Counties, including
the following locations... Brazos, Lone Camp, Santo, and New Salem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

&&

LAT...LON 3272 9827 3265 9797 3256 9802 3256 9807
      3251 9807 3251 9831
TIME...MOT...LOC 0317Z 196DEG 16KT 3248 9820 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Reeves

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 19, 7:19 PM CDT, 2 hours 42 minutes earlier. Its key messages:

  • Strong to severe thunderstorms are developing this evening across our west and northwest counties. Very large hail and a few tornadoes are the main threat. Heavy rainfall may cause flash flooding tonight.
  • The active weather pattern will persist through next week with additional storm chances Tuesday night through Friday.
Area forecast discussion, Apr 19, 7:19 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
719 PM CDT Sat Apr 19 2025

...New Aviation...

.KEY MESSAGES...

- Strong to severe thunderstorms are developing this evening
  across our west and northwest counties. Very large hail and a
  few tornadoes are the main threat. Heavy rainfall may cause
  flash flooding tonight.

- The active weather pattern will persist through next week with
  additional storm chances Tuesday night through Friday.

&&

.SHORT TERM... /Issued 121 PM CDT Sat Apr 19 2025/
/This Afternoon through Sunday Night/

Visible satellite imagery shows some fairly substantial breaks in
the cloud cover across North Texas this afternoon. With
temperatures climbing into the mid 70s and dewpoints in the mid
60s, the atmosphere is steadily recovering in the wake of morning
convection. This is supported by RAP objective analysis which has
an axis of 1500 J/kg of SBCAPE slowly spreading back to the north
and west. At the surface, our slow moving frontal boundary is
draped across our far northwest counties from Abilene to Graham
and into south-central Oklahoma. Moisture convergence along this
boundary is locally maximized across Young County and this is the
area where we'll watch for vigorous convective development later
this afternoon. Initial thunderstorm development should be intense
with all modes of severe weather possible including very large
hail and a few tornadoes, but quick upscale growth into linear
segments along the front is expected into the late evening hours.
Low level winds will likely remain backed into intermittent waves
of lower pressure along the frontal boundary through the late
evening. This may periodically enhance the tornado threat into
tonight, although there's really no preferred area for this to
occur other than broadly across our northwest counties. Low level
winds have backed substantially over the last hour, so we'll
continue to monitor this through the afternoon as initial storms
would be discrete and most likely to produce a tornado. During
the overnight hours, the line of thunderstorms will be slow to
move eastward, allowing for training thunderstorms across our
northwest counties. Rainfall amounts of 2 to 4 inches is likely in
this area with isolated totals approaching 6 inches. The current
Flood Watch will remain unchanged for this forecast.

The complex of storms will approach the I-35 corridor by morning,
but will quickly be in a weakening state as the main upper trough
pulls off to the northeast. Most areas will pick up some rainfall
through mid morning on Sunday, but areas to the south and east of
the Metroplex will see lesser totals. This whole area of rain will
quickly move east through the morning with clearing occurring
through the afternoon hours. All precipitation should end across
our far eastern counties by evening with mostly clear and drier
conditions expected Sunday night.

Dunn

&&

.LONG TERM... /Issued 121 PM CDT Sat Apr 19 2025/
/Monday through Saturday/

A lull in the activity is expected Monday into Tuesday as our
frontal boundary remains draped across Southeast Texas. We'll see
generally mostly sunny skies with near normal temperatures Monday
and Tuesday, but moisture will quickly start to return Tuesday
afternoon as southerly winds become re-established. Several fast
moving disturbances will spread through the Southern Plains
Tuesday through Friday and we'll continue to see a period of
active weather including the threat for severe storms.
Thunderstorms should develop along a dryline Tuesday afternoon to
our west and near the retreating warm front across our Central TX
counties. Activity will become more widespread Tuesday night into
Wednesday morning. We'll have high PoPs on Wednesday, but if an
organized complex of storms does move through Tuesday night, then
these will likely be too high. A stronger disturbance is expected
to move through on Thursday with additional chances for severe
thunderstorms and heavy rainfall. This activity should move east
of the area on Friday. The active pattern looks to continue beyond
next weekend.

Dunn

&&

.AVIATION... /NEW/
/00Z TAFs/

VFR ceilings prevail across the terminals ahead of a frontal
boundary that remains stalled east of KSPS to KABI. Scattered
strong to severe thunderstorms will continue developing along and
north of the front this evening, generally staying northwest of
the Metroplex. With weak scattered convection developing out ahead
of the loosely organizing line, VCTS will be maintained through
03Z for the North Texas TAF sites. The better potential for direct
terminal impacts will still be associated with the more
widespread storms arriving early Sunday morning as the front
finally marches east. There will also be a westward wind shift
(250-270) as the storms weaken and exit the area. Flight
conditions should quickly improve in the wake of this activity
with VFR expected through the end of the period as winds become
light and northwesterly.

12

&&

.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested northwest of the DFW
Metroplex. Even if activation is not locally requested, any
reports of hazardous weather to the National Weather Service are
appreciated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    62  76  55  81  59 /  90  60   0   0   0
Waco                62  80  52  82  59 /  50  60   5   0   0
Paris               64  74  50  77  54 /  50  80  10   0   0
Denton              57  73  48  79  54 /  80  50   0   0   0
McKinney            62  74  50  79  56 /  60  60   0   0   0
Dallas              63  77  55  80  59 /  80  60   0   0   0
Terrell             64  76  51  80  58 /  50  70   5   0   0
Corsicana           67  79  55  82  61 /  40  70  10   0   0
Temple              63  80  53  85  61 /  50  60   5   0   0
Mineral Wells       56  74  49  82  54 /  90  20   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday morning for TXZ091>093-100>102.

Tornado Watch until midnight CDT tonight for TXZ091>093-101>103-
116-117.

Severe Thunderstorm Watch until 10 PM CDT this evening for
TXZ100-115-129-130-141-142.

&&

In the hours before

Local storm report, Apr 19, 8:04 PM CDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
804 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     Flash Flood      Bowie                   33.56N 97.84W
04/19/2025                   Montague           TX   Public

            Social media video showed several roads
            flooded in Bowie.

&&

Shamburger
Local storm report, Apr 19, 8:29 PM CDT, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
829 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     Tornado          8 NNW Hico              32.09N 98.07W
04/19/2025                   Erath              TX   Public

            Photo of tornado in progress north of Hico
            on social media. Location approximate and
            based on TDS on radar.

&&

Shamburger
Local storm report, Apr 19, 8:43 PM CDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
843 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     Tornado          10 ESE Stephenville     32.14N 98.06W
04/19/2025                   Erath              TX   Dept of Highways

            Tornado visible to the southwest on TXDOT
            camera located at US 67 and Hwy 220.
            Location approximate.

&&

Shamburger
Local storm report, Apr 19, 8:50 PM CDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
850 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     Flash Flood      Nocona                  33.78N 97.73W
04/19/2025                   Montague           TX   Amateur Radio

            Reports of water coming into homes, water
            over roadways, and stranded cars in Nocona.

&&

Shamburger
Local storm report, Apr 19, 8:57 PM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
857 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     Flash Flood      Nocona                  33.78N 97.73W
04/19/2025                   Montague           TX   Law Enforcement

            US 82 closed in both directions due to
            flooding per Montague Sheriff Office.

&&

Shamburger
Local storm report, Apr 19, 9:26 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
926 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     Tornado          4 SW Tolar              32.36N 97.97W
04/19/2025                   Hood               TX   Public

            Social media photos of a tornado southwest
            of Tolar. Location approximate.

&&

Shamburger

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:11 PM CDTTornado WarningFWDCooke, Montague49 min
Apr 19, 7:22 PM CDTFlash Flood WarningFWDJack, Montague8 hr
Apr 19, 7:53 PM CDTTornado WarningFWDCooke, Montague37 min
Apr 19, 8:21 PM CDTTornado WarningFWDErath, Hood, Somervell24 min
Apr 19, 8:40 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDMontague65 min
Apr 19, 8:45 PM CDTTornado WarningFWDErath, Hood45 min
Apr 19, 9:20 PM CDTTornado WarningFWDPalo Pinto, Parker40 min
Apr 19, 9:25 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDCooke, Montague54 min
Apr 19, 9:27 PM CDTTornado WarningFWDHood, Parker48 min
Apr 19, 9:43 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDCooke, Grayson62 min
Apr 19, 9:56 PM CDTTornado WarningFWDJack, Parker, Wise12 min
Apr 19, 10:13 PM CDTTornado WarningFWDParker, Wise47 min
Apr 19, 10:15 PM CDTSevere Thunderstorm WarningFWDEastland, Palo Pinto, Stephens25 min
Apr 19, 10:37 PM CDTTornado WarningFWDPalo Pinto, Parker38 min
Apr 19, 10:44 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Stephens, Young46 min
Apr 19, 10:46 PM CDTSevere Thunderstorm WarningFWDFannin, Grayson44 min
Apr 19, 10:55 PM CDTSevere Thunderstorm WarningFWDCooke, Montague, Wise50 min
Apr 19, 11:02 PM CDTTornado WarningFWDWise16 min
Apr 19, 11:13 PM CDTTornado WarningFWDParker, Wise17 min
Apr 19, 11:17 PM CDTFlash Flood WarningFWDCooke, Grayson, Montague3 hr
Apr 19, 11:48 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDComanche, Eastland57 min
Apr 20, 12:43 AM CDTSevere Thunderstorm WarningFWDComanche, Eastland, Erath, Palo Pinto26 min
Apr 20, 1:29 AM CDTSevere Thunderstorm WarningFWDComanche, Eastland46 min
Apr 20, 2:11 AM CDTSevere Thunderstorm WarningFWDComanche, Eastland, Erath, Palo Pinto, Stephens34 min
Apr 20, 2:52 AM CDTSpecial Weather StatementFWDHood, Palo Pinto, Parker23 min
Apr 20, 3:12 AM CDTFlash Flood WarningFWDJack, Palo Pinto, Young4 hr
Apr 20, 3:19 AM CDTFlash Flood WarningFWDCooke, Montague, Wise4 hr
Apr 20, 2:13 PM CDTAreal Flood WarningFWDMontague6 hr

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.